It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-23-2002, 06:02 AM   #1
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Question Tegretol...any other users?

Hey everybody!

Well I've been taking my Tegretol since Monday and so far so good! I'm taking 200mg at night before going to bed.

The only side effects I've had so far is extreme drowsiness, a "foggy" feeling in my head when I get up in the morning, and some mental confusion. The horrible headaches I'd been having are totally gone altho there's still a bit of dizziness.

Anybody else take Tegretol? If so, what do you think of it? I'd love any feedback!

Thanks in advance and take care everybody!

http://www.healthboards.com/ubb/heart.gif Nic

 
Sponsors Lightbulb
   
Old 05-23-2002, 08:58 AM   #2
Member
 
Join Date: May 2002
Location: Atlanta,GA,USA
Posts: 54
Kimba523 HB User
Post

Hey, Nic! Congrats on the disappearance on the headaches. I suffered severe migraines for quite some time after seizing before the proper scripts. As for the Tegretol, my personal experience was not so great. My drowsiness never went away and after several months began a different string of meds. But, that was <ME>, hopefully your luck will be much better!

 
Sponsors Lightbulb
   
Old 05-23-2002, 11:08 PM   #3
Veteran
(female)
 
Join Date: Apr 2002
Location: VT USA
Posts: 450
Krazykcio HB User
Post

Hi Nicola,
(What a pretty name!) I'm on Carbatrol (generic tegretol.) It agrees with me much better than Dilantin did. I am still foggy, but alot less than with Dilantin. I am not as tired either. I take 600 MGs. a day (200AM, 400PM.) Good luck with it. Kathy
__________________
When Mamma ain't happy ain't noone happy!

 
Old 05-24-2002, 05:01 AM   #4
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Smile

Hello everybody!

Thanks so much for the responses! I'm also hoping for good luck on this med.

I've also noticed this week that I can't eat any breakfast in the morning because of nausea. I'm ready to eat by lunch time and I was warned by my doc that this might happen. *sigh* Guess its nothing major but I sure do miss my Sugar Puffs in the AM. *lol*

Take care everybody!

Nic

P.S. Hey Kathy, thanks for saying that my name was pretty.

 
Old 05-24-2002, 02:22 PM   #5
Member
 
Join Date: May 2002
Location: Atlanta,GA,USA
Posts: 54
Kimba523 HB User
Smile

Hey, Nic. I did away with eating breakfast all together. Not because of the Tegretol. The combination of all my meds in the morning and food trying to metabolize..uh-uh... It was either, eat and wait 3 hours for meds (yeah, let me enjoy my morning seize) or DRINK my breakfast. I usually wait 'til lunch but, if my stomach is really grouchy I make a pit stop at a Smoothie place. Just try to avoid all those "energy boosting" smoothies...those have that Ephedra stuff that's not good for us. http://www.healthboards.com/ubb/dizzy.gif (p.s. forgive the icon stuff...if I did it right...i'm figuring it out...) had to have some fun!
Kimba

 
Old 05-25-2002, 05:52 PM   #6
Junior Member
 
Join Date: Jun 2001
Location: Virginia Beach, VA US
Posts: 43
kutie HB User
Post

Hello! I am also on Tegretol - I have been for 1 year and 3 months. At first it made me VERY tired and groggy. I have adjusted to it fairly well. I was on Depakote about 5 years ago (I went a few yrs without meds), and I had gained about 15 lbs on that... Anyway, I am still a little tired, but I can deal with it! Try to get 8 or 9 hours of sleep @ night... that helps! Good luck!

Karen

 
Old 05-26-2002, 03:43 AM   #7
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Post

Hello Karen!

I did something that maybe wasn't so cool but I couldn't help it! I skipped my Friday night dose of Tegretol!! The nausea had been quite bad and I wasn't eating at all. So I skipped Friday night's dose and went back to schedule on Saturday night.

Hope that wasn't like a horrible thing to do but like I said...couldn't help it!!!

Take care everybody!!

http://www.healthboards.com/ubb/heart.gif Nic

 
Old 05-30-2002, 08:00 AM   #8
Registered User
 
Join Date: Mar 2002
Posts: 64
cadis31 HB User
Talking

Hey Nic, I don't really have any real advice, but I'm sorry to hear the Tegeatol makes your body feel this way. Give it some time and hopefully your body will adjust to it. The meds that I'm on (mine are for OCD) only make me tired, I can live with that. When I first started taking them they would also give me that nauseated feeling, especially when I would swallow my food. Took me about a month to get past that. Just give it time and stay on schedule with the meds, I don't know if Tegretol does this, but if I miss a day of mine, it puts me all out of wack, (of course you know I'm half way there anyway, lol). I hope I helped, at least a little.
Lots of hugs, and http://www.healthboards.com/ubb/heart.gif
and here are a few friends for you.

------------------
~~~~~~~
~cadis~
~~~~~~~
I love you dearly Kim, A/F.

 
Old 05-30-2002, 08:06 AM   #9
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

are you feeling ok now nic? that had to of been kinda rough....

Hugs
Koko
__________________
Koko

 
Old 05-30-2002, 04:23 PM   #10
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Smile

Hello Koko..yes I'm feeling a lot better! The Tegretol seems to be settling in a lot easier this week and I don't plan on skipping anymore doses.



Hey Cadis..thanks for the words of support! I'm feeling a lot better this week!

Take care everybody!

http://www.healthboards.com/ubb/heart.gif Nic

 
Old 05-30-2002, 07:41 PM   #11
Member
 
Join Date: May 2002
Location: Ohio
Posts: 92
Beth's Mom HB User
Post

Hi all,
Some of you know my husband and I are both school teachers. We get up at 5 a.m. on school days. Beth has her Felbatol and Neurontin with ice water...the ice cleans some of the pill residue off her teeth as she likes to chew all her pills before swallowing...yuk!
We get her fully dressed, shoes and all, then let her sleep or just rest until 6.
When she gets up I have to tell you it is the most heart-breaking thing for me to know that if I cannot get something in her stomach she goes until lunchtime at her sheltered workshop without anything but pills and water in her system.
More than the seizures at times, I worry about malnutritian. I want her to feel good enough to face the day.
My hat goes off to all of you struggling with the nausea and etc. from the pills. Like having morning sickness without being pregnant.
Take care and hope your seizures are few and far between.
Marilyn

 
Old 06-13-2002, 11:37 AM   #12
Newbie
 
Join Date: Jun 2002
Location: Melville, NY USA
Posts: 1
Delle3 HB User
Post

I was put on depakote when I was first diagnosed with my seizure disorder and that medication made me very foggy. I was recently switched to tegretol XR and it made me much more alert. When they were switching me though they had me on regular Tegretol. That made me very nausous. Once they put me on Tegretol XR I was fine. Maybe you guys can speak to your Dr's about XR - extended Release. Maybe you wouldnt get so nausous.

Does anyone have any information on Tegretol and Pregnancy? I heard it was the best of all the medication but is this true. I am worried of possible birth defects.

 
Old 06-13-2002, 03:59 PM   #13
Newbie
 
Join Date: Jun 2002
Location: Wellington, New Zealand
Posts: 7
Series32 HB User
Cool

Hi there, I have been on Tegratol for about 5yrs now. At first I had the drowsiness and felt abit nausous, but once my system became used to it I have been fine. Im on 600mg a day, take them when I get up, with breaky and then start my day. Hope this helps in someway, like I said I had the initial probs but not once I became used to it

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Tegretol Users Please Reply!!! Dee-nah Bipolar Disorder 9 06-11-2007 02:52 PM
Too Much Tegretol?? newlywed180605 Epilepsy 11 12-28-2005 10:54 PM
Attention Tegretol and/or Topamax users. RE: Hair loss ChelseaMomof2 Hair Loss / Alopecia 4 10-12-2005 06:40 AM
Question about tegretol Kramer_DU Epilepsy 3 12-12-2004 02:01 PM
getting off tegretol and going on to nothing, advice? elicia Epilepsy 5 08-03-2004 10:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:57 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!